Advertisement

Spectral Stability of Higher Order Uniformly Elliptic Operators

  • Victor Burenkov
  • Pier Domenico Lamberti
Part of the International Mathematical Series book series (IMAT, volume 9)

Abstract

We prove estimates for the variation of the eigenvalues of uniformly elliptic operators with homogeneous Dirichlet or Neumann boundary conditions upon variation of the open set on which an operator is defined. We consider operators of arbitrary even order and open sets admitting arbitrary strong degeneration. The main estimate is expressed in terms of a natural and easily computable distance between open sets with continuous boundaries. Another estimate is obtained in terms of the lower Hausdorff—Pompeiu deviation of the boundaries, which in general may be much smaller than the usual Hausdorff—Pompeiu distance. Finally, in the case of diffeomorphic open sets, we obtain an estimate even without the assumption of continuity of the boundaries.

Keywords

Sobolev Space Dirichlet Boundary Condition Elliptic Operator Neumann Boundary Condition Continuous Boundary 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Barbatis, G.: Boundary decay estimates for solutions of fourth order operators elliptic equations. Ark. Mat. 45, 197–219 (2007)MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Berger, M.S.: Nonlinearity and Functional Analysis. Academic Press, New York—London (1977)MATHGoogle Scholar
  3. 3.
    Burenkov, V.I.: Sobolev spaces on domains. B.G. Teubner, Stuttgart (1998)MATHGoogle Scholar
  4. 4.
    Burenkov, V.I., Davies, E.B.: Spectral stability of the Neumann Laplacian. J. Differ.Equations 186, 485–508 (2002)MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Burenkov, V.I., Lamberti, P.D.: Spectral stability of Dirichlet second order uniformlyelliptic operators. J. Differ. Equations 244, 1712–1740 (2008)MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Burenkov, V.I., Lamberti, P.D.: Spectral stability of general nonnegative self–adjoint operators with applications to Neumann-;type operators. J. Differ. Equations ,233,345–379 (2007)MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Davies, E.B.: Spectral Theory and Differential Operators. Cambridge Univ. Press,Cambridge (1995)Google Scholar
  8. 8.
    Davies, E.B.: Sharp boundary estimates for elliptic operators. Math. Proc. Camb.Phil. Soc. 129., 165–178 (2000)MATHCrossRefGoogle Scholar
  9. 9.
    Deimling, K.: Nonlinear Functional Analysis. Springer-Verlag, Berlin (1985)MATHGoogle Scholar
  10. 10.
    Fraenkel, L.E., Formulae for high derivatives of composite functions. Math. Proc.Camb. Phil. Soc. 83, 159–165 (1978)MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Hale, J.K.: Eigenvalues and perturbed domains. In: Ten Mathematical Essays on Approximation in Analysis and Topology, pp. 95–123. Elsevier, Amsterdam (2005)CrossRefGoogle Scholar
  12. 12.
    Henry, D.: Perturbation of the Boundary in Boundary-Value Problems of Partial Differential Equations. Cambridge Univ. Press, Cambridge (2005)MATHGoogle Scholar
  13. 13.
    Nazaret, C.: A system of boundary integral equations for polygonal plates with free edges. Math. Methods Appl. Sci. 21, 165–185 (1998)MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Nečas, J.: Les méthodes directes en théorie des équations elliptiques. Masson, Paris (1967)Google Scholar
  15. 15.
    Pang, M.M.H.: Approximation of ground state eigenvalues and eigenfunctions of Dirichlet Laplacians. Bull. London Math. Soc., 29, 720–730 (1997)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2009

Authors and Affiliations

  1. 1.Università degli Studi di PadovaItaly

Personalised recommendations